Long Term Effects of Lithium | WHAT REALLY HAPPENED

Long Term Effects of Lithium

The difficulty in maintaining lithium blood levels within a certain range often leads to over-dosing in an attempt to reach the target level. Lithium toxicity results when too much lithium flows through the bloodstream, according to the U. S. National Library of Medicine. The likelihood of over-dosing is especially high at the start of treatment.

Lithium toxicity accounts for many of the long term effects of lithium as too much lithium can actually cause damage to major systems throughout the body. As patients may require multiple adjustments throughout the course of treatment, lithium toxicity can occur several times.

Symptoms of lithium toxicity may include:

Seizure episodes
Confusion
Blurred vision
Muscle twitching
Nausea/vomiting
Sedation
Impaired speech functions

Comments

SHARE THIS ARTICLE WITH YOUR SOCIAL MEDIA